MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; ALTIVATE REVERSE GLENOID CANNULATED TAP, 6.5MM

ENCORE MEDICAL L.P. DJO SURGICAL; ALTIVATE REVERSE GLENOID CANNULATED TAP, 6.5MM
Catalog Number 804-06-318
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Complaint - surgeon used the cannulated 6.5 tap on power over the 2.4mm guidewire.As the tap was advanced into the bone, we heard a loud crack.The entire tap broke off in the patient.The patient's bone was the hardest bone the surgeon has experienced in practice.The surgeon had to use a broken screw removal set to remove the tap.He was planning on using the 6.5 wedged baseplate, but the hole became too big due to the extraction.He had to use an 8.0 baseplate, tap, and central screw.The final outcome was acceptable.There was a 20-30 minute delay in surgery.
 
Additional Manufacturer Narrative
Complaint has been evaluated and is similar to report number 1644408-2025-01060; unk-surg, s803 - broke/cracked/damaged, instrument failure.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.

Brand Name
DJO SURGICAL
Common Device Name
ALTIVATE REVERSE GLENOID CANNULATED TAP, 6.5MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key22846553
Report Number1644408-2025-01195
Device Sequence Number11852721
Product Code HWX
UDI-Device Identifier00190446839200
UDI-Public00190446839200
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
B089255
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-06-318
Device Lot Number088567
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age67 YR
Patient SexMale